MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas eplex core unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable false-positive results from the eplex blood culture identification gram negative (bcid-gn) panel on a cobas eplex core unit for a single patient sample.On (b)(6) 2025, initial results were bacteroides fragilis, escherichia coli, pan gram-positive, ctx-m, imp, and oxa detected.The repeat test had escherichia coli detected.
 
Additional Manufacturer Narrative
The investigation did not indicate that a product problem was identified.The most significant causal factor is the failure of the dsp to perform a correct curve fit.This is not a root cause in itself but rather the result of compounding issues.The problems, whether they stem from the raw materials, the equipment, or a combination of both, are creating data that is too noisy to accurately analyze.This explains why the unusually high background current and/or no signal on certain pads.Raw data analysis showed a consistently high background current.This could be caused by an issue with a manufacturing process affecting a raw material (salting buffer).Another manufacturing process/raw material issue (silver splatter from the reference electrode) remains a possible cause for the pads in zone a with no signal/errors.The data shows that the most severe errors (runs with more than two pad errors) are concentrated exclusively at the cmc site.This strongly suggests a site-specific contributing factors, such as a leveling or alignment limitations, could be a contributing factor.A physical misalignment could help create the noisy data that the dsp is failing to process.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23095893
Report Number3008632402-2025-03182
Device Sequence Number9383416
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Catalogue Number09556494001
Device Lot Number10246312
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown